Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 14, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Dec 24, 2014, 3:21 AM MST for 4 counties in Arizona. It took effect at Dec 25, 2014, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:21 AM MST (10:21 UTC)
- In effect from
- Dec 25, 2014, 10:00 AM MST
- Expired
- Dec 25, 2014, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3494 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WWUS75 KTWC 241021 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 321 AM MST WED DEC 24 2014 AZZ503-504-507-508-512-513-241830- /O.NEW.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS... CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON 321 AM MST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
8 follow-up statements
084 WWUS75 KTWC 241034 AAA NPWTWC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 334 AM MST WED DEC 24 2014 AZZ504-241145- /O.CAN.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ TUCSON METRO AREA- 334 AM MST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. A SMALL PART OF EASTERN PIMA COUNTY WAS INADVERTENTLY INCLUDED IN THE INITIAL ADVISORY. $$ AZZ503-507-508-512-513-242300- /O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS... CHIRICAHUA NM...BISBEE...CANELO HILLS 334 AM MST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
442 WWUS75 KTWC 241036 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 336 AM MST WED DEC 24 2014 AZZ503-507-508-512-513-242300- /O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS... CHIRICAHUA NM...BISBEE...CANELO HILLS 336 AM MST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
920 WWUS75 KTWC 242108 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST WED DEC 24 2014 AZZ503-507-508-512-513-251200- /O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 208 PM MST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
751 WWUS75 KTWC 251016 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 316 AM MST THU DEC 25 2014 AZZ503-507-508-512-513-252300- /O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 316 AM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH TODAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS TODAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
716 WWUS75 KTWC 251212 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 512 AM MST THU DEC 25 2014 AZZ503-507-508-512-513-252300- /O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 512 AM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. * IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING PACIFIC TROUGH TODAY. THE MAIN IMPACTS FROM THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE MORNING HOURS TODAY AND WILL CONTINUE THROUGH THE AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
456 WWUS75 KTWC 251503 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 803 AM MST THU DEC 25 2014 AZZ503-507-508-512-513-260200- /O.EXT.KTWC.WI.Y.0014.141225T1700Z-141226T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 803 AM MST THU DEC 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR FROM LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH AND GUSTS TO NEAR 55 MPH OVER THE HIGHER ELEVATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
935 WWUS75 KTWC 251844 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1144 AM MST THU DEC 25 2014 AZZ501-502-504>506-260230- /O.NEW.KTWC.FZ.W.0006.141227T0700Z-141227T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 1144 AM MST THU DEC 25 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES...WITH COLDEST TEMPERATURES POSSIBLY OCCURRING IN AND NEAR THE TUCSON METRO AREA. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ503-507-508-512-513-260200- /O.CON.KTWC.WI.Y.0014.000000T0000Z-141226T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 1144 AM MST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS THE LOWER ELEVATIONS...WITH WIND SPEEDS OF 35 TO 45 MPH AND GUSTS TO NEAR 55 MPH OVER THE HIGHER ELEVATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
815 WWUS75 KTWC 260211 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 711 PM MST THU DEC 25 2014 AZZ503-507-508-512-513-260315- /O.EXP.KTWC.WI.Y.0014.000000T0000Z-141226T0200Z/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 711 PM MST THU DEC 25 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND WILL CONTINUE TO DECREASE SPEED THROUGH THE REST OF THE EVENING. THUS...THE WIND ADVISORY WAS ALLOWED TO EXPIRE ON TIME. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB $$ AZZ501-502-504>506-261400- /O.CON.KTWC.FZ.W.0006.141227T0700Z-141227T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 711 PM MST THU DEC 25 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM MST SATURDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED INDOORS. * TEMPERATURES...TEMPERATURES LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES... WITH COLDEST TEMPERATURES POSSIBLY OCCURRING IN AND NEAR THE TUCSON METRO AREA. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:10 PM MST, 6 hours 11 minutes earlier.
Area forecast discussion, Dec 23, 9:10 PM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 PM MST TUE DEC 23 2014 .SYNOPSIS...A COLD NIGHT IS IN STORE FOR SOUTHEAST ARIZONA TONIGHT AS LOW TEMPERATURES WILL BE WELL BELOW FREEZING IN THE EASTERN VALLEYS...AND NEAR FREEZING IN THE TUCSON METRO AREA. ALTHOUGH CONDITIONS WILL BE DRY AND COOL WEDNESDAY...A STORM SYSTEM DIGGING INTO THE DESERT SOUTHWEST LATE THIS WEEK WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS CHRISTMAS DAY AND A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT. THIS SHOULD BE A QUICK SHOT OF PRECIPITATION THOUGH...ENDING IN THE EASTERN AREAS FRIDAY MORNING. COOL AND DRY WEATHER WILL THEN RETURN THIS WEEKEND. && .DISCUSSION...THE UPPER PATTERN IS DEFINED BY A HIGH AMPLITUDE TROUGH ACROSS THE CENTRAL STATES...AND A RIDGE OF HIGH PRESSURE BUILDING INTO THE DESERT SOUTHWEST FROM THE EASTERN PACIFIC. A SURFACE HIGH PRESSURE AREA MOVING SE THROUGH NORTHERN ARIZONA TODAY RESULTED IN A DRY AIRMASS ADVECTING INTO THE AREA FROM THE N/NE BEHIND BREEZY TO LOCALLY WINDY WINDS. THE 00Z KTWC SOUNDING DEPICTED THIS DRY AIR HAD MOVED INTO TUCSON...WITH A PRECIPITABLE WATER VALUE OF 0.16 INCHES. IT ALSO SHOWS THE STRONGEST FLOW WAS OFF THE SURFACE. NO SURPRISE THAT THE WINDS FOR THE MOST PART HAVE DECOUPLED THIS EVENING...ALTHOUGH BREEZY CONDITIONS ARE STILL OBSERVED IN THE HIGHER ELEVATIONS. GIVEN THE WEAKER FLOW IN THE VALLEYS...FEELING MORE CONFIDENT THAT TEMPS WILL BE COLD TONIGHT. THIS IS ALREADY REFLECTED IN THE INHERITED GRIDS. WILL MAKE SOME MINOR TWEEKS IN DEWPOINT AND WIND GRIDS THIS EVENING TO REFLECT CURRENT TRENDS. && .PREV DISCUSSION...SHORTWAVE RIDGING ALOFT WILL BE IN CONTROL OF OUR WEATHER ON WEDNESDAY BEFORE THE NEXT TROUGH MOVES INTO THE AREA THURSDAY. THE 12Z ECMWF/GEM CONTINUE TO BE THE MOST AGGRESSIVE WITH THE DIGGING TROUGH AND ASSOCIATED MOISTURE AS IT MOVES IN THURSDAY/THURSDAY NIGHT COMPARED TO THE DRIER 12Z NAM/GFS. AS THE TROUGH MOVES IN...EXPECT BREEZY TO LOCALLY WINDY CONDITIONS WITH SLIGHTLY WARMER TEMPERATURES AREAWIDE ON CHRISTMAS DAY. SOME EASTERN AREAS WILL APPROACH WIND ADVISORY THRESHOLDS. WE CAN'T RULE OUT A SPOT OR TWO SEEING BLOWING DUST BUT WILL LEAVE OUT OF THE FORECAST AT THIS TIME. AS THE COLD FRONT MOVES THROUGH THURSDAY NIGHT...HAVE LEANED TOWARDS THE WETTER SOLUTIONS AND INCREASED POPS INTO THE CHANCE CATEGORY FOR MOST OF THE FORECAST AREA. THUS...LOOKING AT POTENTIAL QPF OF ABOUT 0.10 TO 0.30 INCHES IN THE VALLEYS WITH HIGHER AMOUNTS POSSIBLE IN THE MOUNTAINS. SNOW LEVELS WILL START AT ABOUT 7000 FEET THURSDAY EVENING AND DROP TO ABOUT 5000 FEET FRIDAY MORNING. 2 TO 5 INCHES OF SNOW ARE POSSIBLE ABOVE 7000 FEET WITH AN INCH OR TWO POSSIBLE BETWEEN 5000 AND 7000 FEET. ANY REMAINING PRECIPITATION WILL QUICKLY DEPART EASTERN AREAS FRIDAY MORNING. EXPECT TROUGHINESS TO LINGER ACROSS THE AREA FRIDAY WITH DRIER AIR MOVING IN AND BELOW NORMAL TEMPERATURES. THE FIRST WIDESPREAD FREEZE OF THE SEASON WILL BE POSSIBLE IN TUCSON ON SATURDAY MORNING. HEIGHTS AND THICKNESSES WILL GRADUALLY RISE THIS WEEKEND WITH TEMPERATURES REMAINING WELL BELOW NORMAL SATURDAY WITH ANOTHER FREEZE POSSIBLE FOR SUNDAY MORNING IN TUCSON AS WELL. BY SUNDAY AND MONDAY A GRADUAL WARMING TREND IS EXPECTED. HOWEVER...TEMPERATURES WILL STILL BE SLIGHTLY BELOW NORMAL INTO EARLY NEXT WEEK. && .AVIATION...VALID THRU 25/06Z. EXPECT CLEAR SKIES THROUGH WEDNESDAY AFTERNOON...WITH HIGH CLOUDS ABOVE 20K FT AGL MOVING INTO THE AREA FROM THE WEST WEDNESDAY EVENING. SURFACE WIND WILL GENERALLY BE FROM THE EAST TO SOUTHEAST AT 5-15 KTS TONIGHT...BRIEFLY INCREASING TO 10 TO 15 KTS BY MID-MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DRY CONDITIONS WILL OCCUR INTO CHRISTMAS DAY. A LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION WILL THEN BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW EAST OF TUCSON FRIDAY MORNING. DRY CONDITIONS WILL THEN PREVAIL FRIDAY AFTERNOON THROUGH NEXT TUESDAY. EXPECT BREEZY TO WINDY CONDITIONS CHRISTMAS DAY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. OCCASIONALLY GUSTY WINDS MAY OCCUR AT OTHER TIMES...ESPECIALLY DURING THE EARLY MORNING AND AFTERNOON HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.